Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 26, 2006, 9:09 PM CDT for Calcasieu Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2006, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 26, 2006, 11:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:16 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 26, 4:16 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 PM CDT WED JUL 26 2006
.DISCUSSION...WIDESPREAD AND AT TIMES HEAVY RAINFALL MATERIALIZED
AS PROMISED...AND THE THREAT FOR HEAVY RAINFALL AND POTENTIAL
FLOODING LOOKS TO CONTINUE THROUGH THURSDAY MORNING.
BEST GUESS SFC LOW POSITION IS BETWEEN HOUSTON AND COLLEGE STATION
AS OF 21Z...WITH REGIONAL PROFILERS SHOWING 30-40KT H85 LLJ
CONTINUING TO FUNNEL TROPICAL MOISTURE INTO THE AREA. ALSO OF
INTEREST...AND SOME CONCERN...ARE THE PALESTINE AND WINNFIELD
PROFILERS AT 250MB...WHICH IMPLY AT LEAST SOME UPPER DIVERGENT
FLOW ACROSS EASTERN TEXAS.
KLCH 88D SHOWED WIDESPREAD MODERATE RAINFALL WITH EMBEDDED HEAVIER
SHOWERS AND A FEW ISOLATED THUNDERSTORMS...MAINLY OFFSHORE...OVER
MUCH OF EASTERN TEXAS AND EXTREME SW LOUISIANA. THERE IS ALSO
AN APPARENT MID LEVEL VORT MAX LIFTING NNE THROUGH ERN TX
ATTM...JUST WEST OF HARDIN COUNTY...WHICH HAS LIKELY BEEN A
CONTRIBUTOR TO THE ENHANCED RAINFALL FOR THE PAST FEW HOURS.
THUS FAR...NAM SEEMS TO HAVE PERFORMED BETTER WITH THIS SCENARIO
THAN THE GFS IN TERMS OF SHOWING A DEEPER AND MORE CONCENTRATED
SYSTEM. WITH THAT IN MIND...WILL GENERALLY LEAN ON THE NAM FOR THE
SHORT TERM FORECAST...WHICH SHOWS A SLOWER NNE PROGRESSION OF THE
SFC/UPPER LOWS.
AS A RESULT OF THE LONGER DURATION FOR THE HEAVY RAINFALL
THREAT...WILL EXTEND THE FLOOD WATCH THROUGH 6 AM THURSDAY
MORNING. GAVE SOME CONSIDERATION TO EXTENDING THE WATCH INTO JEFF
DAVIS AND ALLEN PARISHES GIVEN THE RAINFALL OBSERVED THERE TODAY
AND THE RESULTING LOWER FFG VALUES...BUT WITH THE FOCUS EXPECTED TO
SHIFT FARTHER WEST INTO ERN TX THIS EVENING/OVERNIGHT...OPTED TO
HOLD OFF AND ADVISE THE EVENING CREW TO KEEP AN EYE ON IT.
AS FOR AMOUNTS...CAN EASILY SEE ANOTHER 2 TO 4 INCHES FALLING OVER
ERN TX BY TOMORROW MORNING...WITH LOCALIZED AMOUNTS UP TO 6 INCHES
POSSIBLE.
ALL THIS MESS SHOULD FINALLY LIFT OUT OF THE AREA LATE TOMORROW...WITH
BEST RAINFALL CHANCES TOMORROW OVER EAST CENT TX/CENT LA. OTHERWISE...MORE
TYPICAL AFTERNOON SEA BREEZE SHOWERS AND THUNDERSTORMS WILL RETURN
FOR THE END OF THE WEEK AND THE WEEKEND.
&&
.AVIATION...PREVAILING IFR CIGS ASSOCIATED WITH WIDESPREAD
RAINFALL WITH EMBEDDED SHOWERS AND AN ISOLATED THUNDERSTORM OR
TWO KBPT AND KLCH. ISOLATED TO SCATTERED SHRA/TSRA KAEX AND
KLFT....BUT OTHERWISE PREVAILING VFR CIGS.
&&
.MARINE...ROUGH DAY ON THE COASTAL WATERS WITH WIDESPREAD RAINFALL
ALONG WITH EMBEDDED SHOWERS AND THUNDERSTORMS. SOUTH WINDS HAVE
GUSTED IN EXCESS OF 35 KTS AT TIMES...MAINLY IN ASSOCIATION WITH
THE STRONGER SHOWERS/THUNDERSTORMS. THIS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS. WILL EXTEND SCA OVER WESTERN AND CENTRAL WATERS
WITH SLUGGISH PROGRESSION OF SFC LOW TO THE NORTH...AND WORD
EXERCISE CAUTION OVER THE EASTERN TIER.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 90 77 91 / 70 50 30 40
KBPT 77 90 78 92 / 80 50 30 40
KAEX 73 88 75 93 / 70 50 30 40
KLFT 76 90 76 91 / 40 40 30 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
BEAUREGARD...CALCASIEU...CAMERON...AND VERNON.
TX...FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION GMZ455-475
&&
13Hazardous weather outlook, Jul 26, 5:15 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CDT WED JUL 26 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-271100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 515 AM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH INTO EASTERN TEXAS. THIS SYSTEM WILL BRING DEEP TROPICAL MOISTURE AND THE POSSIBILITY OF HEAVY RAINFALL. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE WITH LOCALLY 5 OR MORE INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MORE TYPICAL SUMMER TIME WEATHER PATTERN IS EXPECTED WITH THE DAILY CHANCE OF SCATTERED AFTERNOON THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOT EXPECTED TO BE ACTIVATED. RUA
In the hours before
Special weather statement, Jul 26, 4:54 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 454 PM CDT WED JUL 26 2006 LAZ041-051>055-TXZ215-216-270600- CALCASIEU-CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...CAMERON...ABBEVILLE... NEW IBERIA...MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 454 PM CDT WED JUL 26 2006 ...ABOVE NORMAL TIDES EXPECTED THROUGH THURSDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTH ACROSS EASTERN TEXAS TONIGHT AND THURSDAY. THIS LOW HAS PRODUCED A LONG FETCH OF SOUTHERLY WINDS RESULTING IN TIDES ABOUT ONE HALF TO ONE FOOT ABOVE NORMAL. IN ADDITION TO THE HIGHER TIDES...PERIODS OF HEAVY RAIN CAN BE EXPECTED ACROSS THE AREA. THE COMBINATION OF HIGH TIDES AND HEAVY RAINS COULD CAUSE MINOR NUISANCE FLOODING ALONG DITCHES...CREEKS AND LOW LYING AREAS ACROSS THE COASTAL PARISHES AND COUNTIES. ML/KK
Special weather statement, Jul 26, 5:10 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 PM CDT WED JUL 26 2006
LAZ041-051>055-TXZ215-216-270600-
CALCASIEU-CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...CAMERON...ABBEVILLE...
NEW IBERIA...MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
510 PM CDT WED JUL 26 2006
...ABOVE NORMAL TIDES EXPECTED THROUGH THURSDAY...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTH ACROSS
EASTERN TEXAS TONIGHT AND THURSDAY. THIS LOW HAS PRODUCED A LONG
FETCH OF SOUTHERLY WINDS RESULTING IN TIDES ABOUT ONE HALF TO ONE
FOOT ABOVE NORMAL. IN ADDITION...SEA WAVES AND SWELLS OF 6 TO 8
FEET SHOULD BE EXPECTED ALONG THE COAST.
IN ADDITION TO THE HIGHER TIDES...PERIODS OF HEAVY RAIN CAN BE
EXPECTED ACROSS THE AREA. THE COMBINATION OF HIGH TIDES AND HEAVY
RAINS COULD CAUSE MINOR NUISANCE FLOODING ALONG DITCHES...CREEKS
AND LOW LYING AREAS ACROSS THE COASTAL PARISHES AND COUNTIES.
LOW TIDE HIGH TIDE
TIDE AT SABINE PASS 11:11 PM 6:51 AM
TIDE AT CALCASIEU PASS 10:25 PM 5:55 AM
TIDE AT SOUTHWEST PASS 11:16 PM 7:37 AM
ML/KGKNearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.